MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-006
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of deformity upon deployment could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.However, one photo was received for analysis, which appeared to show the distal disc of an occluder deformed and placed back in the packaging the device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 6mm amplatzer septal occluder was selected for implant.The device was deployed but deployed deformed.The device was retracted, rinsed, manipulated to correct the shape, redeployed, but the issue remained.The device was exchanged with a like device to complete the procedure.The patient remained hemodynamically stable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On (b)(6) 2019, a 6mm amplatzer septal occluder was selected for implant.The device was deployed but deployed deformed.The device was retracted, rinsed, manipulated to correct the shape, redeployed, but the issue remained.The device was exchanged with a like device to complete the procedure.The patient remained stable throughout the procedure.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8685622
Report Number2135147-2019-00157
Device Sequence Number3236508
Product Code MLV
UDI-Device Identifier00811806010038
UDI-Public00811806010038
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number9-ASD-006
Device Catalogue Number9-ASD-006
Device Lot Number5294253
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;